prednisone 50 mg withdrawal?

I was prescribed 50mg of prednisone for 5 days for my sinus infection, I was scared to take it in the first place but trust in my doctor I did. Yesterday was my first day not taking it because I finished. I woke up with extreme ear pain and so dizzy I think I might faint. I started reading the horror stories of the withdrawal on this med and now I'm completely scared. My doctor didn't ween me off it. Anyone else experienced this?

6 Replies

  • It's normally not a problem just stopping after 5 days. Maybe it just didn't get the problem cleared and you need more. Call your Dr.👍

  • I regularly have to take this for a week at a time. You should have no side affects after stopping them after only 5 days.

    I agree with Dexter1 you need to see a doctor because sounds like you still unwell from original infection. Maybe need antibiotics?

  • I'm on antibiotics :/

  • You still need to see GP or go to walk in clinic for advice. I have just started 3rd dose of antibiotics (all different) to try and combat an infection. You shouldn't have a severe reaction to stopping taking steroids. I take them regularly and again to try and combat my current illness am on 2nd dose of them.

    Hope you feel better soon.

  • My doctor is quite happy that you don't need to taper down if its very short courses like that. I'm not sure what would have caused those sensations, but if you are worried, ask your doctor.

  • Hi there a short dose of prednisone has a very small chance of you having a reaction.

    A small dosage of 50 tabs for 5 days you don't need weaned off , those that require a reduction dose to stop the drug have been on it for a long time .

You may also like...